I have been trying to unravel the mystery of side-effects vs medication. I am sure that I'm not the only one who gets confused as to what is what. It is a hugely important topic because the balance between wellness and drugs needs to be clearly understood. without this understanding how can we make a personal judgement as to what we are prepared to tolerate. It is in this search that I decided to really closely scrutinise the effects of coming off an agonist. here I add my normal note of caution because obviously the phrase we are all individuals springs to mind however we do all share some commonalities and I think it is better to vocalise my findings than not. in doing so I also stress that what is important to me could be poles apart from the significance to your life full stop however I believe I have gained more than I have lost..
I was prompted to write this post this morning when a dear friend with Parkinson's said to me I'm always late and during my professional career I was never late in fact lateness used to really annoy me so now I annoying myself. This rang several bells with me as I too was a stickler for time keeping being a Colonel's Daughter and yet my time keeping collapsed, causing me at the time much distress. As to was my inability to keep tidy and the trail and devastation of clothes pens books paint fabric shoes and untold creative materials and sheer stuff got strewn around my home. Then the compulsive behaviours and obsessions such as table tennis, art, starting numerous projects and the more sinister habits which this blog is not about to tackle, all compounded. My friends commented 'you are so prolific you survive on such little sleep and yet you produce so much' in a very strange way they were complimenting me when in actual fact now I realise that all of these things should be warning bells.
Hours could slip by virtually unnoticed wasting time producing things that had no value and then throwing them away, any kind of productivity even creating garbage was important.
I would make appointments and then unmake them. Make arrangements and then constantly change them. I lived in a kind of fluidity that made time and space irrelevant and as such I became dysfunctional.
if this sounds a bit shocking or a bit extreme then yes it was it is and now i understand that this has been compounding for a long time. I accepted it I thought it was simply part of the disease and try to embrace this new me full stop it wasn't me that actually I didn't love I didn't like under me the Left Behind everything that I held important for so long that it was in fact alien.
what has changed now well everything and I cannot impress upon you more what a relief and overwhelming feeling it is to realise that all of that chaos actually was not me was never me and was indeed a drug that I was taking.
bold claims you may think how does she know you might ask how can she be so sure? I can only tell you the following:
I am no longer the White Rabbit checking my watch I am not late
I no longer make a mess I'm tidy
I have my sleep back
I have clarity and focus
I make appointments and I keep them
I make arrangements and I stick to them
I am more like the woman I used to be before I got Parkinson's than ever before
I cannot suggest that we all stop taking agonists because it is absolutely clear that they do work however for me having my personality and independent thinking back is worth more than the loss of my walking and rigidity which at some point was always going to change.
it has taken some courage to write this piece because it has to acknowledge that I went into some kind of meltdown which I am now publicly owning up to however I feel so strongly that we the people within this community need to truly wake up and recognise when we are changing and that those changes are not necessarily the disease but actually are influenced by what we take as Medical Solutions. please do not act on this article independently if some of what I say resonates with you then please go and seek professional medical support and speak to your loved ones.